MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 11590100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported that the iv tubing was being used in neonatal intensive care unit (nicu) and the bottom part of the tubing, where two clear plastics meet, broke apart.The nurse tried to put it back together but unable to do so.
 
Additional Manufacturer Narrative
The customer report that the tubing came apart was confirmed.The separation was at the engagement between the upper fitment and silicone segment components.The expected retainer ring at the upper fitment component area was not received for investigation.No obvious damages or issues were observed with the upper fitment component.No functional testing was deemed necessary due to the obvious separation.Visual inspection under magnification of the separated silicone segment end identified no evidence of a retainer ring indentation.A slight tug/pull of the silicone segment away from the lower fitment component was attempted and no separation was observed.The root cause was identified as due to a misassembly of the set's retainer ring not being assembled onto the set during its manufacturing process.
 
Event or Problem Description
It was reported that the iv tubing was being used in neonatal intensive care unit (nicu) and the bottom part of the tubing, "where two clear plastics meet," broke apart.The nurse tried to put it back together but unable to do so.Although requested, there was no information provided regarding any intervention rendered to the patient.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9038918
Report Number9616066-2019-02574
Device Sequence Number2192412
Product Code FPA
UDI-Device Identifier10885403232411
UDI-Public10885403232411
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number11590100
Device Catalogue Number11590100
Device Lot Number19047009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date09/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1